| Model Number |
10104-002 |
| Medical Device Problem Code |
Environmental Particulates (2930)
| Health Effect - Clinical Code |
Eye Burn (2523)
| Date of Event |
04/08/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).Initial reporter fax number: (b)(6).A field service engineer was dispatched to the customer site.The oil mist filter was replaced to resolve the mist/haze issue.Unit meets specifications and was returned to service.Asp complaint ref #: (b)(4).
Event or Problem Description
A customer reported an event of a ¿white fog¿ or mist/haze emitting from the sterrad® 100nx sterilizer, and a user experienced an ¿eye burning¿ reaction.An asp field service engineer was dispatched to assess the unit onsite.The eye reaction is considered minor as there was no report of medical treatment; however, this event is being reported as a malfunction report subsequent to a serious injury.
Additional Manufacturer Narrative
Additional event information was received that reported a total of three health care workers (hcws) experienced ¿eye irritation¿ for a ¿few minutes¿ and did not require medical treatment.The eye reaction is considered a minor injury as there was no report of medical intervention.H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the mist/haze issue, and system risk analysis (sra).¿ the device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.¿ trending analysis of the mist/haze issue for the sterrad® 100nx unit was reviewed for the prior six months from open date and no significant trend was observed.¿ review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." no parts were available for further analysis.The assignable cause of the mist/haze is likely due to the oil mist filter.The asp field service engineer replaced the part and confirmed the sterrad® 100nx was restored to proper function after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: cmp-(b)(4).